| Model Number |
PAGH143392 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
10/03/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.The cause of the reported event could not be identified as the subject device had not been yet returned to the manufacturer.Based on the obtained information, results of lot history records review, and referring to known similar events, it was presumed that some stress generated with guide wire manipulation during wire advancement maneuver might have been locally applied to the subject astato xs 20 guide wire while its distal segment had wandered into the subintimal space of the heavily calcified lesion and had trapped due to anatomical conditions.Consequently, the guide wire got fractured.It was concluded that the reported event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ observe guide wire movement in the vessels.Before a guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque a guide wire without observing corresponding movement of the tip.[otherwise, the guide wire may be damaged and/or trauma may occur.] in addition, ensure that the distal guide wire and its location in the vessel are visible during wire manipulations.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.~ do not push the guide wire more than necessary to advance the tip through the narrowed part of the vessel.(for example, do not push the guide wire when the distal tip of the guide wire is bent by the force of manipulation.) after crossing the targeted area, do not roughly twist, push or pull the guide wire.If the guide wire is moved excessively, it may be damaged or break apart, which may injure the blood vessel or leave fragments inside the vessel.[malfunction and adverse effects] - separation of the guide wire.
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).The reported astato xs 20 guide wire was returned for investigation.The outer coil of the returned astato xs 20 guide wire was found fractured at the mid solder (set at 15mm from the wire tip to fix the outer coil onto the core wire).The core wire of the returned guide wire was found fractured at approximately 12mm distal to the mid solder.The core wire was found corrugated proximal to the fracture end.Microscopic observation found that the fracture end of the outer coil was twisted and necked, which was most likely caused when the outer coil was pulled and straightened.Microscopic observation of the fracture end of the core wire found a flat fracture surface and helical marks on the wire shaft, indicating that the core wire fracture was attributed to accumulated torsion.Measurement of the returned astato xs 20 guide wire suggested that the outer coil was fractured at approximately 15mm from the wire tip while the core wire was fractured at approximately 3mm from the wire tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that torsion generated with guide wire manipulation might have been locally applied to the distal segment of the subject astato xs 20 guide wire while the distal segment of the guide wire had wandered into the subintimal space of the lesion and was caught there.Consequently, the core wire was fractured.As tension was applied during withdrawal attempts, the outer coil was stretched and fractured, causing the entire distal segment to be detached.It was concluded that the reported event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] observe guide wire movement in the vessels.Before a guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque a guide wire without observing corresponding movement of the tip.[otherwise, the guide wire may be damaged and/or trauma may occur.] in addition, ensure that the distal guide wire and its location in the vessel are visible during wire manipulations.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.Do not push the guide wire more than necessary to advance the tip through the narrowed part of the vessel.(for example, do not push the guide wire when the distal tip of the guide wire is bent by the force of manipulation.) after crossing the targeted area, do not roughly twist, push or pull the guide wire.If the guide wire is moved excessively, it may be damaged or break apart, which may injure the blood vessel or leave fragments inside the vessel.[malfunction and adverse effects] separation of the guide wire.
Event or Problem Description
It was reported that stenting was performed for a heavily calcified chronic total occlusion (cto) in the proximal left common iliac artery.A choice pt guide wire (boston scientific) was initially used but could not cross the lesion.The guide wire was replaced by an asahi astato xs 20 guide wire, which failed to cross the lesion and whose tip was detached in the subintimal space of the lesion.The physician decided not to retrieve the wire fragment and to leave it in situ.An asahi astato 30 guide wire was then used but also failed to cross the lesion.The guide wire was then replaced by a hi-torque command es guide wire (abbott vascular), which successfully crossed the lesion.Balloon angioplasty was performed, followed by stent deployment to complete the procedure.It was informed that the patient has already recovered and been discharged without any complications.